MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC COOK ACROBAT¿ CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC COOK ACROBAT¿ CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.To assist the user the instructions for use state: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to wet the wire guide can contribute to coating damage.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat¿ calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook acrobat¿ calibrated tip wire guide.During the procedure the physician detected the coating of the wire guide peel off [coating damage], then retracted the wire guide and changed to a zebra wire guide to complete the procedure [loss of wire guide access].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag, provided with the return was an open box from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section of the coating has split and peeled exposing the core wire approximately 20.9cm to 27.2cm from the distal end.No portion of the coating appears to be missing.The straight split lines with a shallow cut in the coating continuing from the split and peeled section was observed under magnification, evidence of potential scoring damage contributing to the failure.Photos were exchanged with production leadership and manufacturing engineering on 20jun2025.A visual inspection of the coating damage confirmed evidence of a scoring defect.This is the most likely cause for the coating damage and is considered operator related.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.The coating at the distal end was damaged in manufacturing during the scoring process.This occurred due to operator error.Production management and the department team leads were notified of this occurrence.Additionally, a notification of operator related complaint form was provided to production management to make them aware of an operator related complaint.However, retraining was not performed in response to this occurrence as the manufacturing process has been revised since the production date of this device, removing the scoring process from the manufacturing process.A corrective action (capa) was initiated to investigate device failure related to coating damage caused by the scoring fixture.This device is within the scope of the capa.Prior to distribution, all acrobat¿ calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.Corrective action: a corrective action (capa) was initiated to investigate device failure due to coating damage during the scoring process.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
COOK ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22072131
Report Number1037905-2025-00405
Device Sequence Number21172976
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)270701(10)W4850358
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4850358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE OR MODEL.
Patient Age75 YR
Patient SexMale
Patient Weight75 KG